MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP340H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a tlh: total laparoscopic hysterectomy procedure on (b)(6) 2023 and suture was used.During the procedure, after applying the first stitch on vaginal stump, during ligation, the suture was detached from the needle even though no tension was applied.The operation time was extended within 30 minutes.It was not a control release needle.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/17/2023.H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was received: lot number : unk => sl2bkt.The following additional information was requested, but unavailable: - were there any unexpected outcomes or complications as a result of the prolonged surgery time?=>no - what tissue was being sutured when the event occurred?=>vaginal stump - was additional dissection required in other organs/tissues other than the target tissue?=>unk - was there any change in the patient¿s post operative care due to the prolonged procedure?=>unk - please provide the lot number:=>unk - please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.=>we regularly contact with sales rep about the device returning.- please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).=>ryohei mori i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted in ecm note.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/20/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned product determined that it received one detached needle that pertains to the product vcp340h.The visual assessment of the needle, the swage, and the attachment area were observed as expected.The barrel hole of the needle was examined under magnification, and no suture remnant was found.In addition, the suture was not returned for evaluation to determine the assignable cause.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ VIO 27IN 0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17950177
Report Number2210968-2023-07895
Device Sequence Number7530416
Product Code GAM
UDI-Device Identifier10705031052499
UDI-Public10705031052499
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP340H
Device Lot NumberSL2BKT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown